Hail, Perry
- When
- April 14, 4:50 PM EST
- Where
- Perry County, Somerset
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.800, -82.300
5 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Apr 14, 2:49 PM EST, 2 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 349 PM EDT FRI APR 14 2006 .SHORT TERM /SATURDAY THROUGH MONDAY MORNING/... THIS TIME FRAME IS DOMINATED BY A WEAK BOUNDARY MEANDERING SOUTH TO NORTH THROUGH THE CWA...UNTIL LOW PRESSURE GETS MORE ORGANIZED IN THE MIDWEST...AND TRAVELS EAST SOUTHEAST ALONG THE BOUNDARY INTO THE CWA BY 12Z MONDAY MORNING. WITH H85 TEMPS IN THE 12-14C RANGE...EXPECT WARM DAYS AND NIGHTS TO CONTINUE. SOME SLIGHTLY COOLER AIR WILL TRY TO INVADE THE NORTH AT TIMES. BETTER CHANCE OF SHOWERS AND TSTORMS PERHAPS CRW AND SOUTH SATURDAY...BUT HAVE AT LEAST CHC POPS EVERYWHERE...AS ANY REMNANT BOUNDARIES FROM DEVELOPMENT FURTHER WEST MAY BE ENOUGH TO GET SOMETHING GOING...WITH STILL SOME INSTABILITY. LAPSE RATES THOUGH NOT AS STEEP AS FRIDAY. MODELS THEN HINT AT BOUNDARY MOVING BACK NORTH SLIGHTLY SUNDAY...AGAIN WITH SHOWER AND TSTORM CHANCES. MORE HIGHS TRICKY SUNDAY...WITH ENOUGH OF A NORTHERLY COMPONENT TO KEEP THE NORTH PERHAPS SLIGHTLY COOLER THEN CENTRAL AND SOUTH. MODELS AND SREF BEGIN TO DIFFER LATE SUNDAY INTO MONDAY MORNING. GFS KEEPS H5 LOW STRONGER AND CLOSED OFF...AS THE SYSTEM ENTERS THE CWA...WHERE NAM AND SREF TENDS TO OPEN THE WAVE MORE. NONETHELESS...THE MORE ORGANIZED SYSTEM SHOULD HAVE A BETTER CHANCE OF PRODUCING MORE NUMEROUS SHOWERS AND THUNDERSTORMS...WITH COOLER AIR IN THE MID LEVELS AND BETTER LAPSE RATES LATE SUNDAY EVENING INTO MONDAY MORNING...ESPECIALLY AFTER HIGHS AGAIN IN THE UPPER 70S TO LOWER 80S. && .LONG TERM /MONDAY THROUGH FRIDAY/... SYSTEM PULLS OFF TO THE EAST ON MONDAY BRINGING AN END TO THE PRECIPITATION. SOME MINOR DIFFERENCES EXIST BETWEEN THE NAM AND GFS FOR MONDAY. GFS HAS BEEN FAIRLY CONSISTENT FROM RUN TO RUN...SO WILL LEAN TOWARD THE GFS. TUESDAY THEN LOOKS DRY AS HIGH PRESSURE CONTROLS THE WEATHER. NEXT SYSTEM ON TAP FOR WEDNESDAY AND THURSDAY AS FRONT ARRIVES FROM THE WEST. && .PREV DISCUSSION... /ISSUED 150 PM EDT FRI APR 14 2006/ SHORT TERM /THROUGH TONIGHT/... AREA IS IN BETWEEN CONVECTIVE COMPLEXES AT THIS TIME...WITH LAST STORMS PUSHING THROUGH NORTHERN MOUNTAINS AT THIS TIME AND COMPLEX UPSTREAM DEVELOPING INTO WESTERN INDIANA. SPC HAS UPGRADED SOUTHERN OHIO INTO A MODERATE RISK OF SEVERE STORMS AND WITH GOOD HEATING AND STRONG DESTABILIZATION OF THE ATMOSPHERE THIS AFTERNOON OVER THAT AREA...EXPECT THE COMPLEX TO STRENGTHEN AS IT MOVES INTO SOUTHERN OHIO. THE COMPLEX SHOULD MOVE INTO OUR CWA AROUND 00Z OR SO AND ROLL EAST ACROSS THE AREA. WILL CARRY LIKELY TO CATEGORICAL POPS OVERNIGHT WITH THIS COMPLEX. COULD CERTAINLY SEE SOME SEVERE WEATHER THIS EVENING AS THE SYSTEM MOVES INTO THE AREA WITH GREAT INSTABILITY FOR THE COMPLEX TO FEED ON. TEMPERATURES WILL REMAIN FAIRLY MILD WITH DEWPOINTS IN THE UPPER 50S TO LOWER 60S...AND STAYED RELATIVELY CLOSE TO MOS GUIDANCE. AVIATION... RAIN COOLED AIRMASS FROM MORNING CONVECTION HAS LEFT SOME LOW CLOUDS ACROSS NORTHERN SITES. MVFR CEILINGS SHOULD LIFT TO VFR BY 21Z AS MIXING TAKES PLACE. OTHERWISE VFR CONDITIONS SHOULD PREVAIL THROUGH THE AFTERNOON HOURS BEFORE ANOTHER CONVECTIVE COMPLEX DEVELOPS UPSTREAM OVER OHIO AND SLIDES EAST INTO THE AREA OVERNIGHT. SHOWERS AND THUNDERSTORMS SHOULD BE NUMEROUS AND WILL LIKELY BRING CONDITIONS DOWN BRIEFLY AS THE COMPLEX MOVES THROUGH. HOWEVER WITH TIMING STILL BEING A BIT UNCERTAIN...GENERALLY KEPT LOW VFR CONDITIONS. PRECIPITATION SHOULD MOVE INTO HTS AREA AROUND 00Z AND THEN CRW AREA AROUND 01Z AND LAST FOR A FEW HOURS. A COOL STABLE AIRMASS WILL DEVELOP BEHIND THE COMPLEX AND COULD KEEP LOW CLOUDS AROUND THROUGH SATURDAY MORNING. PREV DISCUSSION... /ISSUED 401 AM EDT FRI APR 14 2006/ LONG TERM /SATURDAY THROUGH THURSDAY/... THE POSITION OF THE BAROCLINIC ZN DICTATES THE FCST IN THE LONG TERM. 00Z NCEP CHAIN AT A GOOD CONSENSUS WITH FRONT POSITIONED ACR CNTRL PORTIONS OF CWA THRU SUN MRNG. MDLS THEN DIVERGE WITH NAM KEEPING BNDRY STATIONARY...WHILE GFS PUSHES IT N OF THE M/D LINE IN RESPONSE TO DEEPENING SFC LOW IN THE CNTRL PLAINS. OPTED FOR NAM/WRF SLTN...WHICH IS DOING REASONABLY WELL IN DPROG/DT CHARTS. GFS APPEARS TO HV GRID SCALE FEEDBACK ISSUES SUN NGT THAT IS WHY THE FRONT RETREATS N INTO SRN PORTIONS OF THE COMMONWEALTH OF PA. NOW THAT PLACEMENT OF THE FRONT IS RESOLVED...NEXT CHALLENGE IS TIMING/LOCATION OF MCS...WHICH IS CRUCIAL FOR PLACEMENT OF HIGHEST POPS AND TEMPS. BOTH MDLS SHOW ANOTHER MCS TRAVERSING THRU SAT NGT THEN AGAIN SUN NGT. ENOUGH CONFIDENCE TO TIP THE SCALES ON POPS TO LKLY OUTSIDE THE MTNS DURING THE NGT. NOT TOO WORRIED ABOUT SVR POTENTIAL WITH NOCTURNAL TSTMS AS INSTABILITY PARAMETERS ARE MARGINAL. DEPENDING HOW MANY MCSS HIT AT NGT AND LOCATION OF DAYTIME CONVECTION OVER THE COURSE OF THREE DAYS...HIGH WATER COULD BECOME A PBLM. IF TRAINING OCCURS...RAINFALL AMNTS OVER A FEW DAY PERIOD COULD EXCEED 3 INCHES. NOT CONFIDENT ENOUGH TO ADD ANY VERBIAGE INTO THE HWO ATT. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SHORT TERM...KM LONG TERM...RPY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 452 AM EDT FRI APR 14 2006 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-150900- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 452 AM EDT FRI APR 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING...AS A VERY WARM...MOIST AND UNSTABLE AIR MASS SETTLES OVER THE AREA. THE HIGHEST POTENTIAL FOR SEVERE WEATHER WILL BE OVER SOUTHEASTERN OHIO...NORTHEASTERN KENTUCKY...AND WESTERN WEST VIRGINIA. THE MAIN THREATS WILL BE DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS WEEKEND...MAINLY SUNDAY INTO SUNDAY NIGHT. THE MAIN THREATS WILL BE DAMAGING WIND AND LARGE HAIL. WE WILL ALSO BE MONITORING WHERE HEAVY RAINFALL OCCURS...AS FLOOD WATCHES MAY BE NEEDED WHERE REPEATED EPISODES OF HEAVY RAINFALL RAISE THREAT FOR SAID RAINFALL BECOMING EXCESSIVE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. TRM / 29
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1214 PM EDT FRI APR 14 2006 WVZ030-039-141645- LEWIS-UPSHUR- 1214 PM EDT FRI APR 14 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE FOR LEWIS AND UPSHUR COUNTIES... AT 1214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WESTON...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE HODGESVILLE...GOULD...WHITE OAK...OVERHILL...STONEWALL JACKSON LAKE ST AND JANE LEW. WIND GUSTS TO 45 MPH AND SMALL HAIL...UP TO THE SIZE OF DIMES...ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT LIGHTNING IN THE PATH OF THIS STORM. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1251 PM EDT FRI APR 14 2006 WVZ038-047-141715- RANDOLPH-WEBSTER- 1251 PM EDT FRI APR 14 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE FOR NORTHERN WEBSTER AND SOUTHERN RANDOLPH... AT 1251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHEASTERN WEBSTER COUNTY...OR ABOUT 22 MILES SOUTH OF BUCKHANNON...MOVING SOUTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE EDEN... HACKER VALLEY AND HOLLY RIVER STATE PARK. WIND GUSTS TO 45 MPH AND SMALL HAIL...UP TO THE SIZE OF DIMES...ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT LIGHTNING IN THE PATH OF THIS STORM. PLEASE REPORT SIGNIFICANT TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 15
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
236 PM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM HAIL HACKER VALLEY 38.65N 80.38W
04/14/2006 E0.25 INCH WEBSTER WV CO-OP OBSERVER
0104 PM HAIL 15 NW SNOWSHOE 38.56N 80.19W
04/14/2006 E0.25 INCH RANDOLPH WV CO-OP OBSERVER
0110 PM HAIL 8 WNW SNOWSHOE 38.45N 80.13W
04/14/2006 E0.50 INCH POCAHONTAS WV TRAINED SPOTTER
0120 PM HAIL SNOWSHOE 38.41N 80.00W
04/14/2006 E0.25 INCH POCAHONTAS WV TRAINED SPOTTER
HAIL COVERED THE GROUND.
0125 PM HAIL 4 N MARLINTON 38.28N 80.09W
04/14/2006 E0.25 INCH POCAHONTAS WV UNKNOWN
&&
ESSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 543 PM EDT FRI APR 14 2006 OHZ066-142215- PERRY- 543 PM EDT FRI APR 14 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE FOR PERRY COUNTY... AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF SOMERSET...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE THORNVILLE...PERRY STATE FOREST...GLENFORD AND CROOKSVILLE. EXPECT SMALL HAIL...UP TO DIME SIZE...AND FREQUENT LIGHTNING IN THE PATH OF THIS STORM. PLEASE REPORT SIGNIFICANT TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 15
The Cincinnati radar (KILN), 137 km away, was scanning. The volume nearest the first event began at 21:49 UTC.
5 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495172, 5495173, 5495297, 5495298, 5495370, 5495371.